Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 34–34 | Cite as

Amoxicillin/moxifloxacin

Ocular toxicities: case report
Case report
  • 44 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 47-year-old man developed bilateral acute iris transillumination complicated by bilateral posterior sub-capsular cataracts, bilateral cystoid macular oedema, micropsia and visual distortion following administration of amoxicillin and moxifloxacin for an upper respiratory tract infection [dosages not stated; not all outcomes stated].

The man presented with decreased vision, redness and photophobia in both the eyes. He had visual acuity (VA) of counting fingers at 50cm for the right eye (OS) and 1m for the left eye (OD). Also, he had intraocular pressure (IOP) of 20mm Hg OS and 34mm Hg OD. He received treatment with acetazolamide, corticosteroids and topical brinzolamide/timolol fixed combination. On day 1 of the visit, improvement was noted in bilateral VA. Slit-lamp...

Reference

  1. Altan C, et al. An unexpected complication in bilateral acute iris transillumination: Cystoid macular edema. Indian Journal of Ophthalmology 66: 869-871, No. 6, Jun 2018. Available from: URL: http://doi.org/10.4103/ijo.IJO_1134_17 - TurkeyCrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations